Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 3, NWS Norman, OK

February 15, 202221 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 15, 2022, 2:25 AM CST for 21 counties in Oklahoma. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 2:25 AM CST (08:25 UTC)
In effect from
Feb 15, 2022, 12:00 PM CST
Expired
Feb 15, 2022, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 21 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harper County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3366 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WWUS74 KOUN 150825
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
225 AM CST Tue Feb 15 2022

OKZ004>007-009>012-014>018-021>024-027-034-035-038-160000-
/O.NEW.KOUN.WI.Y.0003.220215T1800Z-220216T0000Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Canadian-Grady-Greer-Kiowa-Comanche-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Shattuck, Arnett, 
Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling,
Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, 
Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell,
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, 
and Lawton
225 AM CST Tue Feb 15 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, northern, northwest, southwest 
  and western Oklahoma.

* WHEN...From noon today to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down from the wind.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Mahale
1 follow-up statement
716 
WWUS74 KOUN 152354 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
554 PM CST Tue Feb 15 2022

OKZ004>007-009>012-014>018-021>024-027-034-035-038-160100-
/O.EXP.KOUN.WI.Y.0003.000000T0000Z-220216T0000Z/
Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo-
Canadian-Grady-Greer-Kiowa-Comanche-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Shattuck, Arnett, 
Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling,
Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, 
Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell,
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Chickasha, Tuttle, Mangum, Granite, Hobart, Snyder, 
and Lawton
554 PM CST Tue Feb 15 2022

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Although winds will remain gusty this evening and overnight, they
have decreased below advisory levels. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 14, 10:55 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 14, 10:55 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CST Mon Feb 14 2022

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 222 PM CST Mon Feb 14 2022

A trough/upper low, located over the Pacific Northwest, will move
southward tonight through Tuesday.  This along with increasing
southwesterly flow will bring a noticeable increase in southerly
winds during the day Tuesday.  Models differ some with regards to
mixing heights, but by Tuesday afternoon, wind gusts will be
near 40 mph across much of the area.  Lower to mid 30 dewpoint
temperatures are currently located along the Texas coast.  With an
increasing southerly wind, a gradual increase in near surface
moisture is expected, especially across the eastern two-thirds of
Oklahoma.

Very warm afternoon high temperatures are expected Tuesday as well,
especially across the western-third of Oklahoma and parts of
western north Texas where drier air will remain.

A moderate southerly wind tonight will result in humidity recovery
in the fair category.  Perhaps better across southcentral and
southeast Oklahoma where winds may be lighter.

ERC values are generally in the 70th-90th percentile across all of
the area with 90th or greater over much of western Oklahoma and parts
of western north Texas.  Given the fuelscape, very warm
temperatures, low humidity, and strong winds, heavy initial attack
fires are possible Tuesday with the potential for larger fires.  The
current Fire Weather Watch will be upgraded to a Red Flag Warning
with a few more counties added to the east.

Hopefully, the approaching trough will bring some much needed
precipitation to the area Wednesday into Thursday.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 256 PM CST Mon Feb 14 2022

By early Wed morning a mid to upper closed low should be somewhere
over SW AZ, with increasing southwesterlies aloft from west TX into
OK. This feature is still expected to open and swing through
southern NM into the early evening hours, with low level moisture
advection increasing ahead of it. A subtle perturbation within
the aforementioned flow just ahead of the main feature lifting out
of west Texas, combined isentropic ascent within the deepest
moisture profiles, will likely result in some light rain
developing across portions of southeastern OK throughout the day.
Stratus will also overspread most locations along and east of I-35
within the warm sector so still not expecting much instability to
develop there into the afternoon. Elevated severe hail producers
remain possible along and just behind the cold front during the
evening/overnight hours as it moves into central OK. Forecast
soundings suggest a ~3-6 hour window (8 PM to 2 AM?) will be
present for elevated CAPE perhaps exceeding 1000 J/kg, steep mid
level lapse rates, and plenty of effective shear. In addition,
later overnight, storms could briefly become surface based
increasing the damaging wind threat over south central and
southeastern OK. The slight risk now extends further north and
west to include OKC.

As colder boundary layer air overspreads most the region overnight
into early Thursday AM, winter precipitation will become a
concern mainly along and north/west of I-44. Some brief sleet
and/or freezing rain will be possible near the I-44 corridor but
currently do not expect any significant icing problems. Snow
chances should be the highest near and a few hours after sunrise
Thurs as the vort max moves overhead. A dryslot may inhibit
precipitation production over the southern half of the FA. For now
it appears average snowfall accumulation should be around 2-3
inches for portions of northern OK. Will need to keep an eye on
this closely for watch potential, however, over the next 24-36
hours as a slightly slower and more southerly track remains
possible with the mid to upper trough. At least a winter weather
advisory will likely be needed. The potential is there for both
increased coverage (extending southward) and amounts (especially
near north central OK). High temperatures were lowered a few
degrees again for Thursday behind the front given trends,
snowpack, and the potential for lingering cloud cover over the
NE/E half of OK throughout the day. Also lowered high temps 1-3
degrees Fri over northern OK for snowpack.

A warming trend is still expected into the weekend under the
influence of a shortwave ridge and then increasing westerlies across
the Southern Rockies. Mid 60s to low 70s will be possible by Sunday
under the influence of increasing SSW low level flow.

&&

.AVIATION...
(06Z TAFS)
Issued at 1052 PM CST Mon Feb 14 2022

VFR conditions are expected to continue through Tuesday night.
Overnight Monday night into Tuesday, strong winds in the low
levels will result in widespread low level wind shear into Tuesday
morning. Surface southerly winds will increase significantly
Tuesday afternoon, with gusty winds continuing into and through
the evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  41  67  52  69 /   0   0   0  30
Hobart OK         39  72  49  73 /   0   0   0  20
Wichita Falls TX  41  74  53  76 /   0   0   0  20
Gage OK           35  74  41  68 /   0   0   0  20
Ponca City OK     38  69  52  70 /   0   0   0  40
Durant OK         40  68  54  69 /   0   0   0  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon to 7 PM CST Tuesday for OKZ004>007-
     009>012-014>018-021>024-033>038.

TX...Red Flag Warning from noon to 7 PM CST Tuesday for TXZ083>085.

&&

SHORT TERM...06
LONG TERM....03
AVIATION...50
Hazardous weather outlook, Feb 14, 1:40 PM CST, 12 hours 45 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
140 PM CST Mon Feb 14 2022

OKZ004>048-050>052-TXZ083>090-151100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
140 PM CST Mon Feb 14 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Fire Weather...
Warm, dry and windy conditions are expected Tuesday afternoon
which will combine with the ongoing drought and lead to elevated
to critical conditions, especially in western sections of
Oklahoma and north Texas. Dry and breezy conditions may result in
an area of elevated fire weather conditions Wednesday afternoon
across northwest Oklahoma.

.Winds...
Strong, gusty south winds will develop across the area on Tuesday
with gusts over 40 mph possible, especially across western
Oklahoma.

.Thunderstorms...
Chances for showers and thunderstorms will increase across much
of Oklahoma and western north Texas on Wednesday evening. Storms
are expected to remain mostly elevated and will pose a risk of
large hail across portions of central and southern Oklahoma, and
western north Texas. A low threat of wind damage will also exist
mainly across southeastern Oklahoma overnight.

.Winter Weather...
There is a chance of snow across parts of Oklahoma and western
north Texas late Wednesday night and Thursday. Snow accumulations
are possible, mainly across the northern half of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:12 PM CSTWinter Storm WatchOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 4 more25 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.